Year of Award: 1974
Publication Information: The American Mathematical Monthly, vol. 80, 1973, pp. 121-158
Summary: No summary is currently available.
About the Author: (from The American Mathematical Monthly, vol. 80, (1973)) I.J. Schoenberg received his Doctor’s Degree at the Univ. of Jassy, Rumania. In his thesis he initiated the theory of non-uniform asymptotic distribution of sequences, mod 1. He held positions at the University of Jassy, University of Chicago (Rockefeller Fellow), the Institute for Advanced Study, Swarthmore College, Colby College, and the University of Pennsylvania before going to his present Professorship at the Mathematics Research Center, University of Wisconsin. He has spent leaves-of-absence at the Ballistic Research Laboratories Aberdeen, Institute for Numerical Analysis UCLA, Stanford University, IAS, and the Technion, Haifa.
His main research interests are Diophantine approximations, moment problems and related topics, distance geometry, total positivity, approximation theory and practice. He edited Approximations with Special Emphasis on Spline Functions (Academic Press 1969), and is preparing a monograph on Cardinal Spline Interpolation.
No summary is currently available.